Hail, Graham
- When
- August 28, 7:30 PM CST
- Where
- Graham County, 6 mi SSE of Bogue
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 39.290, -99.657
Thunderstorms produced an isolated severe hail report in Graham county, Kansas during the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Thunderstorms produced an isolated severe hail report in Graham county, Kansas during the evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 28, 2:24 PM CST, 5 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 224 PM MDT TUE AUG 28 2007 .DISCUSSION...16Z WATER VAPOR IMAGERY INDICATES SHORT WAVE TROUGH JUST BEGINNING TO ENTER THE CWA...WITH FAIRLY DISTINCT AREA OF SUBSIDENCE AND DRYING BEHIND IT. AT THE SFC COLD FRONT WAS BETWEEN MCK AND HLC AND EXTENDED SOUTHWEST ACROSS THE SOUTHERN CWA. OVERALL NAM/GFS INITIALIZED REASONABLY WELL WITH 12Z DATA. MAIN FORECAST CONCERNS WILL BE PRECIP/THUNDER CHANCES AND TEMPS THROUGH THE SHORT TERM. TONIGHT...MAIN CONCERNS WILL CENTER AROUND THE TIMING OF THE COLD FRONT. STILL LOOKS LIKE THE BULK OF THE PRECIPITATION WILL BE ALONG AND JUST BEHIND THE COLD FRONT...WITH SHORT RANGE MODELS REALLY DIFFERENT WITH THE TIMING. AM LEANING TOWARDS A SREF MEAN/NAM SOLUTION WHICH SHOULD WIND DOWN PRECIP CHANCES THROUGH THE EVENING. ANOTHER SURGE OF COLD AIR...WHICH MAY BE THE ACTUAL FRONT IS BEGINNING TO SLIDE ACROSS WESTERN NEBRASKA AND MAY SEE ANOTHER AREA OF CONVECTION DEVELOP ALONG IT IN THE NORTHWEST. IF STORMS CAN GET GOING IN THE SOUTHEAST...STORM MOTIONS REMAIN PARALLEL TO THE SFC FORCING MAY SEE SOME TRAINING OF CELLS AND A HEAVY RAIN THREAT. OVERNIGHT COOLER AND MORE HUMID AIR WORKS INTO THE AIR WORKS INTO THE AREA. SOUNDINGS INDICATE FAIRLY DEEP SATURATED AIRMASS ACROSS MUCH OF THE AREA AND WITH WIDESPREAD OROGRAPHIC FORCING WILL LIKELY SEE THE DEVELOPMENT OF FOG AND STRATUS...WITH PERHAPS DRIZZLE IN THE WEST. TOMORROW-TOMORROW NIGHT...WIDESPREAD STRATUS AND FOG WILL BE ONGOING THROUGH THE MORNING HOURS AND POSSIBLY INTO THE EARLY AFTERNOON AS EASTERLY WINDS BEHIND THE COLD FRONT WILL HELP MAINTAIN STRATUS. ALTHOUGH CLOUDS SHOULD SEVERELY LIMIT HEATING...SOUNDING PROFILES INDICATE POTENTIAL FOR SHALLOW CONVECTION TO DEVELOP DURING THE AFTERNOON WITH PEAK HEATING. RIGHT NOW IT DOESNT LOOK LIKE DEEP CONVECTION BUT COLD SEE A FEW LIGHT SHOWERS. ANY PRECIPITATION WILL BE DIURNALLY BASED AND BE DONE BEFORE SUNSET. WITH MOIST AIRMASS IN PLACE AND POSSIBLY SMALL DIURNAL RANGES...ENVIRONMENT SHOULD BE PRECONDITIONED FOR ANOTHER ROUND OF FOG DESPITE WINDS BECOMING MORE SOUTHERLY. THURS-FRIDAY...H5 RIDGE WILL BEGIN TO REAMPLIFY AND SHIFT EASTWARD ACROSS THE AREA. A WEAK SHORTWAVE TROUGH WILL SLIDE OVER THE AREA ON THURSDAY...AND WITH DEVELOPING SFC TROUGH WILL LEAVE ISOLATED POPS GOING IN THE EVENING. ALSO WILL THROW IN SOME PATCHY FOG UNDER THE SFC RIDGE AXIS FOR FRIDAY MORNING. STILL A LITTLE UNSURE ABOUT HOW MUCH DRIER THIS AIRMASS WILL BE...BUT IF THERE IS ANY RESIDUAL MOISTURE AROUND THE EASTERN CWA WILL BE IN A GOOD SPOT FOR FOG DEVELOPMENT. ON FRIDAY COOL SFC HIGH WILL CONTINUE TO BUILD INTO THE AREA. AS UPPER RIDGE OVERSPREADS THE REGION...LEADING TO DRY CONDITIONS. IN THE EXTENDED (FRIDAY AFTERNOON-TUESDAY)...GFS ENSEMBLES CONTINUE TO SHOW FAIRLY LOW DEVIATIONS ACROSS THE AREA THROUGH THE EXTENDED PERIOD. SOME SMALL AMPLIFICATION DIFFERENCES EXIST BETWEEN THE ECMWF AND THE OPERATIONAL GFS...BUT OVERALL DIFFERENCES ARE SMALL WITH THE SYNOPTIC HEIGHT FIELD. ENSEMBLE CONFIDENCE PLOTS AT GLD SHOW VERY LOW STANDARD DEVIATIONS THROUGH THE EXTENDED...SO WILL LIKELY KEEP FORECAST NEAR 06Z GFS MEAN. ALL IN ALL...LITTLE CHANGES WERE NEEDED TO THE GOING FORECAST...ALTHOUGH AM STILL CONCERNED THAT SFC HIGH WILL HOLD TEMPS BACK A LITTLE AND ALSO BRING IN SOME DRIER AIR LEADING TO COOLER LOWS. WILL KEEP TEMPS A FEW DEGREES COOLER THAN AVAILABLE GUIDANCE. && .AVIATION... ISOLATED -TSRA ARE POSSIBLE FOR BOTH KGLD AND KMCK TAF SITES THROUGH 00Z WITH A CONTINUED CHANCE AT KMCK FOR A FEW HOURS THEREAFTER AS A TROUGH/WIND SHIFT LINE LINGERS IN THE AREA. AS WINDS SWITCH TO THE EAST/NORTHEAST AFTER 06Z EXPECT LOW CLOUDS/CIGS TO MOVE INTO THE AREA FROM THE NORTH. IFR CONDITIONS FOR CIGS EXPECTED IN THE KMCK AREA BY 09Z AND AT KGLD AROUND OR SHORTLY AFTER 08Z FOR BOTH CIGS AND VIS. UPSLOPE COMPONENT AND MOISTURE FAVOR THE WESTERN 1/3 OF THE TRI-STATE AREA INCLUDING THE KGLD AREA FOR POSSIBLE DENSE FOG. FORECAST SOUNDINGS ALSO SUGGEST SOME DRIZZLE...FOR NOW HAVE LEFT THE DRIZZLE OUT AND DIDNT GET TOO LOW ON THE CIGS GIVEN ITS STILL 9+ HOURS AWAY. EXPECT THE LOW CIGS/FOG TO CONTINUE THROUGH AT LEAST 16Z BEFORE GOING TO MVFR SHORTLY THEREAFTER. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && JRM/DDT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1015 AM MDT TUE AUG 28 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1015 AM MDT TUE AUG 28 2007 /1115 AM CDT TUE AUG 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA FROM THE WEST PROVIDING ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON. THE HIGHEST PROBABILITY OF THUNDERSTORMS WILL BE ALONG AND AHEAD OF A SURFACE TROUGH EXTENDING FROM MCCOOK NEBRASKA TO NORTON...HILL CITY AND GOVE KANSAS LATE IN THE DAY THROUGH EARLY EVENING. SEVERE THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF THE AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY UPSLOPE CONDITIONS MAY CAUSE A FEW THUNDERSTORMS OVER EASTERN COLORADO THURSDAY AND FRIDAY AFTERNOON AND EVENING. THE MAIN THREAT WITH ANY OF THE STORMS WILL BE CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EARLY EVENING FOR THOSE IN RED WILLOW...NORTON...GRAHAM AND GOVE COUNTIES. DDT
The Grand Island radar (KUEX), 155 km away, was scanning. The volume nearest the first event began at 01:29 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53037, 53038.